Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online
Ask a Urologist   »  

Took ciprofloxacin for prostate infection. Noticed black mucus in urine and frequent urination. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
I am a male 67 years old. Went to Dr. 2 weeks ago, thought I had a prostate infection took ciprofloxacin for 2 weeks, test showed not prostate, changed medicine to sulfamethox/trimethoprim ds 800-100. Now passing black particles and XXXXXXX mucus like particles in urine. Burning and pressure, urinating numerous times per hour
Posted Sat, 27 Oct 2012 in Urinary and Bladder Problems
Answered by Dr. G.Srinivasan 41 minutes later

Thanks for your query.
It looks like severe urine culture test and change antibiotic, may be injections.
To ease symptoms, medicines like azo may be taken. You can also consume enough water and cranberry juice.
The kidneys may have to be checked to look for infection by ultrasonogram - if not done yet.
Hope this helps. Kindly get back for doubts if any.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor